Waiting-Time Behavior in a Nonlinear Diffusion Equation

William L. Kath, Donald S. Cohen*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

42 Scopus citations

Abstract

We study the nonlinear diffusion equation ut*=(unux)x, which occurs in the study of a number of problems. Using singular-perturbation techniques, we construct approximate solutions of this equation in the limit of small n. These approximate solutions reveal simply the consequences of this variable diffusion coefficient, such as the finite propagation speed of interfaces and waiting-time behavior (when interfaces wait a finite time before beginning to move), and allow us to extend previous results for this equation.

Original languageEnglish (US)
Pages (from-to)79-105
Number of pages27
JournalStudies in Applied Mathematics
Volume67
Issue number2
DOIs
StatePublished - Jan 1 1982

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'Waiting-Time Behavior in a Nonlinear Diffusion Equation'. Together they form a unique fingerprint.

Cite this